MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926038220
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 60's.Device is a combination product.(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred and removal difficulties were encountered.The chronic totally occluded target lesion was located in the left anterior descending artery (lad).After a series of inflations with different types of balloons and lasering the vessel, a 2.25 x 38 synergy stent was advanced to treat the lesion.However, the physician could not advance the device to where he intended it to be.The device was attempted to be removed to perform further inflations but the device became stuck in the vessel and the balloon had stretched as the physician continue to pull the device harder.Moreover, the balloon with the stent still intact got detached from the shaft and was left in the lad.The physician then removed the remaining proximal portion of the device and the procedure was discontinued.On the following day, the patient was scheduled for coronary artery bypass graft via left main artery to lad to treat the occlusion but the balloon and stent were left in place.No patient complications were reported and the patient remained stable all throughout the procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 2.25 x 38mm stent delivery system (sds) was returned for analysis.The distal portion of the device containing the stent was not returned for analysis.The manufacturing data for this device was reviewed and there were no anomalies highlighted.The maximum stent profile was within max crimped stent profile measurement.The distal end of the device containing the balloon was not returned.The vacuum decay test for this unit was reviewed and it showed that the device passed the test.The purpose of a vacuum decay test is to identify any leaks in the balloon or shaft sections of the device.A visual and tactile examination of the device revealed multiple hypotube kinks.There was a break in the midshaft at approximately 1200mm distal from the distal end of the strain relief.Outer plastic coating of the midshaft is stretched and broken separating the distal end of the device and exposing the core wire.The core wire is damaged and kinked multiple times.No other issues were identified during the product analysis.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6843807
Report Number2134265-2017-08710
Device Sequence Number13577493
Product Code NIQ
UDI-Device Identifier08714729840381
UDI-Public(01)08714729840381(17)20170824(10)19660587
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2017
Device Model NumberH7493926038220
Device Catalogue Number39260-3822
Device Lot Number19660587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2017
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer11/03/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;